MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE CEMENTED FEMUR SIZE 6+ R; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK SPHERE CEMENTED FEMUR SIZE 6+ R; CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0026R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 29 nov2017 the patient match department made the following analysis: no extra-analysis is possible, since we have not received any x-ray our analysis of the case found no deviations from the standard procedures.Each step has been performed correctly.The non-use of the wedge on the medial compartment of the tibia may have contributed to the instability of the knee.Batch review performed on 14 december 2017.(b)(4).
 
Event or Problem Description
The patient had a primary knee implant in (b)(6) 2017.In november the patient came in complaining of instability.The cause of the instability is unknown.The surgeon scheduled a revision for (b)(6) 2017.More information to follow the case.
 
Additional Manufacturer Narrative
On (b)(6) 2017 we got the following details about the revision surgery: femur, tibia and poly revised.Cement did not adhere to the implants.The surgeon revised with another company's product.The surgery was completed successfully.On 18 jan 2018 the r&d project manager made the following analysis: revision surgery after ten months from primary tka for instability.From the picture of the explanted tibial and femoral component, no residual cement can be seen on the internal surface of the implant in contact with the bone.It is something usual to be seen on explanted components, even if the cause of revision is not instability, loosening or mobilization.So, a cementation problem could be the cause of the event but the absence of cement on the internal surface is not an evidence of a lack of integration between the cement and the bone.Cementation problems are most likely linked to several factors not implant related.No further considerations can be done looking at the picture enclosed.
 
Additional Manufacturer Narrative
On 19 jan 2018 the medical affairs director made the following analysis of the case: ten months after primary cemented tka the patient complains of instability and the surgeon proceeds to revise both components.The xrays provided do not show any evident anomaly in component position, but on both the lateral and medial side the tibial baseplate looks detached from the cortical bone.This may be due to uneven cement distribution, to early cement curing in the central part during or before impaction, or to imprecise resection of the tibial bone.The picture supplied shows no interdigitation of cement to the implant surfaces: this may contribute to instability and it's normally due to a cement or cementation problem, such as cement exposed to high temperatures during stockage, high temperature in the or, very cold temperature of the implanted metals, and others, not related to the prosthetic implants.There is no evidence that faulty implants caused this adverse event.On 13 feb 2018 the patient match department updated the previous analysis, based on the x-ray received: our analysis of the process of this case found no deviations from the standard procedures.Each step has been performed correctly.The non-use of the wedge on the medial compartment of the tibia may have contributed to the instability of the knee.

Brand Name
GMK SPHERE CEMENTED FEMUR SIZE 6+ R
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7121394
Report Number3005180920-2017-00750
Device Sequence Number16653202
Product Code JWH
UDI-Device Identifier07630030862441
UDI-Public07630030862441
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Catalogue Number02.12.0026R
Device Lot Number162695
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer11/16/2017
11/16/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/19/2018
02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;